Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 397, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 27, 2003, 1:37 PM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 1:37 PM CDT (18:37 UTC)
- Expired
- Aug 27, 2003, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Palo Pinto County, TX, Stephens County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 271837
SVRFTW
TXC363-429-271930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
135 PM CDT WED AUG 27 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
STEPHENS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 230 PM CDT
* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM OVER NORTHEAST STEPHENS COUNTY. THE STORM
WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL REMAIN NEAR...
RURAL NORTHEAST STEPHENS COUNTY...AND POSSUM KINGDOM LAKE IN
NORTHWEST PALO PINTO COUNTY.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. IN
ADDITION...RAINFALL AMOUNTS NEAR THREE INCHES ARE POSSIBLE WITH THIS
STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM
PASSES.
LAT...LON 3296 9880 3258 9874 3264 9832 3297 9833
3293 9856
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:15 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 27, 12:15 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CDT WED AUG 27 2003 AVIATION DISCUSSION... MID LEVEL CLOUDS SHOULD HANG AROUND THE NEXT FEW HOURS AND EVENTUALLY SCATTER OUT LATE THIS AFTERNOON. THE CLOUD COVER WILL DELAY STORM FORMATION OVER THE METROPLEX BY A COUPLE OF HOURS. HOWEVER...THE ATMOSPHERE REMAINS MOIST AND QUITE UNSTABLE WITH NUMEROUS BOUNDARIES. WILL INCLUDE A TEMPO GROUP FOR THUNDER FROM ABOUT 22Z TO 01Z. AGAIN...STORMS SHOULD DISSIPATE AROUND SUNSET. HOWEVER...MID AND HIGH CLOUDS WILL REMAIN OVERNIGHT. MAY SEE SOME TEMPORARY VISIBILITY RESTRICTIONS AROUND SUNRISE...BUT INCREASING SOUTH WINDS IN THE MORNING SHOULD IMPROVE VISIBILITY QUICKLY. 905 AM CDT WED AUG 27 2003 .PUBLIC UPDATE... MORNING PWS ARE 2.00 INCHES...EVEN HIGHER THAN YESTERDAY. AIRMASS HAS CHANGED VERY LITTLE. WEAK UPPER LOW REMAINING STATIONARY ACROSS WEST TEXAS MAY RESULT IN MORE NUMEROUS THUNDERSTORMS ACROSS WESTERN 1/3 CWA. HOWEVER...UNTIL I SEE SOME NEW MODEL DATA I WILL KEEP POPS SAME FOR ALL OF CWA. DUE TO CLOUD COVER...WILL LOWER MAX TEMPS TO LOW TO MID 90S. 59 .FWD... TX...NONE.
Hazardous weather outlook, Aug 27, 1:00 PM CDT, 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS ONCE AGAIN THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS AND HAIL TO THE SIZE OF QUARTERS...AS WELL AS CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. THUNDERSTORMS WILL BE LIKELY SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON LABOR DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 39 min |
| Aug 27, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 35 min |
| Aug 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 42 min |
| Aug 27, 6:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.